Alert archive / Hawaii / Wind Advisories in 2007
Wind Advisory 15, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Mar 9, 2007, 5:27 PM HST for Hawaii County, Kauai County, Kalawao County, Hawaii. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2007, 5:27 PM HST (03:27 UTC)
- Expired
- Mar 10, 2007, 3:30 PM HST
- In force
- 22 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI, Kauai County, HI
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 3.5 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 977 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 100327 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 527 PM HST FRI MAR 9 2007 ...STRONG SOUTHWEST WINDS EXPECTED OVER KAUAI TONIGHT... .A COLD FRONT APPROACHING KAUAI WILL BRING STRONG SOUTHWEST WINDS TO KAUAI TONIGHT. HIZ002>004-101600- /O.NEW.PHFO.WI.Y.0015.070310T0327Z-070310T1600Z/ KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- 527 PM HST FRI MAR 9 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. A COLD FRONT WILL CAUSE STRONG SOUTHWEST WINDS OVER KAUAI. IT WILL BE GUSTIEST OVER MOUNTAINOUS TERRAIN HIGHER ELEVATIONS AND OVER NORMALLY WINDWARD AREAS... A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MATSUDA
3 follow-up statements
000 WWHW70 PHFO 100444 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 644 PM HST FRI MAR 9 2007 ...STRONG SOUTHWEST WINDS EXPECTED OVER KAUAI TONIGHT AND OVER THE BIG ISLAND SUMMITS THROUGH SATURDAY... .A COLD FRONT APPROACHING KAUAI WILL BRING STRONG SOUTHWEST WINDS TO KAUAI TONIGHT. STRONG WINDS AHEAD OF THE COLD FRONT WILL ALSO AFFECT THE SUMMIT AREAS OF THE BIG ISLAND THROUGH SATURDAY. HIZ028-101745- /O.EXB.PHFO.WI.Y.0015.000000T0000Z-070311T0400Z/ BIG ISLAND SUMMITS- 644 PM HST FRI MAR 9 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. STRONG WEST TO SOUTHWEST WINDS AHEAD OF THE COLD FRONT WILL AFFECT THE BIG ISLAND SUMMITS THROUGH SATURDAY. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HIZ002>004-101600- /O.CON.PHFO.WI.Y.0015.000000T0000Z-070310T1600Z/ KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- 644 PM HST FRI MAR 9 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... A COLD FRONT WILL CAUSE STRONG SOUTHWEST WINDS OVER KAUAI. IT WILL BE GUSTIEST OVER MOUNTAINOUS TERRAIN HIGHER ELEVATIONS AND OVER NORMALLY WINDWARD AREAS... A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ POWELL
000 WWHW70 PHFO 101342 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 342 AM HST SAT MAR 10 2007 ...STRONG WEST TO SOUTHWEST WINDS EXPECTED OVER THE HIGHEST ELEVATIONS OF MAUI AND THE BIG ISLAND THROUGH THIS AFTERNOON... .HIGH ELEVATION WEST TO SOUTHWEST WINDS ASSOCIATED WITH AN UPPER TROUGH ARE ABOVE ADVISORY SPEEDS THIS MORNING AND WILL STAY HIGH THROUGH THIS AFTERNOON. HOWEVER...WINDS NEAR SEA LEVEL WILL STAY BELOW ADVISORY LEVEL. HIZ002>004-101445- /O.CAN.PHFO.WI.Y.0015.000000T0000Z-070310T1600Z/ KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- 342 AM HST SAT MAR 10 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELED THE WIND ADVISORY. OBSERVATIONS AND MODEL OUTPUT SHOW SURFACE WINDS NEAR KAUAI WILL REMAIN BELOW 30 MPH SUSTAINED. $$ HIZ022-110245- /O.EXA.PHFO.WI.Y.0015.000000T0000Z-070311T0400Z/ HALEAKALA SUMMIT- 342 AM HST SAT MAR 10 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. OBSERVATIONS FROM HALEAKALA SUMMIT SHOW SUSTAINED WINDS IN EXCESS OF 30 MPH THIS MORNING. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HIZ028-110245- /O.CON.PHFO.WI.Y.0015.000000T0000Z-070311T0400Z/ BIG ISLAND SUMMITS- 342 AM HST SAT MAR 10 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... MAUNA KEA OBSERVATORIES REPORT SUSTAINED WINDS FROM 35 TO 45 MPH THIS MORNING. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ POWELL
000 WWHW70 PHFO 110130 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 PM HST SAT MAR 10 2007 ...WIND ADVISORY CANCELLED FOR MAUI AND BIG ISLAND SUMMITS... .AN UPPER TROUGH THAT BROUGHT STRONG WINDS TO THE UPPER ELEVATIONS OF MAUI AND THE BIG ISLAND IS WEAKENING AND LIFTING OUT TO THE NORTHEAST...AND WIND SPEEDS ARE DECREASING. HIZ022-028-110230- /O.CAN.PHFO.WI.Y.0015.000000T0000Z-070311T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 330 PM HST SAT MAR 10 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS OVER THE SUMMITS AND UPPER SLOPES OF MAUI AND THE BIG ISLAND HAVE DIMINISHED BELOW ADVISORY LEVEL...AND ARE NOT EXPECTED TO INCREASE OVER THE NEXT COUPLE OF DAYS. $$ BIRCHARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 9, 4:00 PM HST, 1 hour 27 minutes earlier.
Area forecast discussion, Mar 9, 4:00 PM HST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 PM HST FRI MAR 9 2007 .SYNOPSIS...A FRONT WILL CONTINUE TO BRING SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS TO KAUAI TONIGHT. THE FRONT WILL REACH OAHU LATE TONIGHT THEN STALL NEAR MAUI OR NORTHERN BIG ISLAND SATURDAY NIGHT. HIGH PRESSURE WILL QUICKLY PASS NORTH OF THE STATE ON SUNDAY...BRINGING A SHORT PERIOD OF TRADE-WIND WEATHER...BUT WINDS WILL SHIFT BACK TO THE SOUTHEAST SUNDAY NIGHT AS ANOTHER FRONT APPROACHES. THE WEATHER WILL TURN WET AGAIN BY THE MIDDLE OF NEXT WEEK AS THE NEXT FRONT REACHES THE ISLANDS. && .DISCUSSION... A FRONT JUST NORTHWEST OF KAUAI WILL SLOWLY ADVANCE TO OAHU TONIGHT THEN DOWN TO MAUI LATE SATURDAY AFTERNOON. BANDS OF PREFRONTAL CLOUDS AND SHOWERS HAVE BEEN FOCUSED OVER KAUAI ALL DAY...WHILE ISOLATED THUNDERSTORMS MOSTLY PASSED JUST WEST AND NORTH OF THE GARDEN ISLE. ALTHOUGH SHOWERS WILL BRIEFLY EASE ON KAUAI FOR THE REST OF THE AFTERNOON...CLOUDS AND SHOWERS ASSOCIATED WITH THE MAIN FRONTAL BAND WILL REDEVELOP OVER THE GARDEN ISLE DURING THE EVENING. WITH THE UPPER LEVEL TROUGH CONTINUING TO DIG TOWARD THE ISLANDS... WE DECIDED TO CONTINUE THE SLIGHT CHANCE OF THUNDERSTORMS FOR KAUAI AND THE ADJACENT WATERS TONIGHT...BUT CONDITIONS WILL BE MARGINAL. IN ADDITION...STRONG WESTERLIES ALOFT WILL KEEP SHOWERS MOVING...SO THE THREAT OF FLOODING RAINS WILL BY MINIMIZED. WE WILL LET THE MIDNIGHT SHIFT DECIDE WHETHER A MENTION OF THUNDERSTORMS IS WARRANTED FOR SATURDAY. PREFRONTAL SHOWERS MAY DEVELOP ON OAHU DURING THE EVENING...BUT WIDESPREAD SHOWERS ALONG THE FRONT ARE NOT EXPECTED TO ARRIVE UNTIL LATE TONIGHT. SOUTHWEST WINDS JUST AHEAD OF THE FRONT WILL BECOME BRIEFLY GUSTY TONIGHT...MAINLY WEST OF MAUI. ELSEWHERE...RELATIVELY DRY CONDITIONS ARE IN STORE...PARTICULARLY ON THE BIG ISLAND WHERE STABLE...MID LEVEL RIDGING CONTINUES TO SLOWLY ERODE. THE FRONT WILL REACH MAUI LATE SATURDAY AFTERNOON THEN TRANSITION INTO A SHEAR LINE SATURDAY NIGHT AND STALL. THE UPPER TROUGH MOVING IN FROM THE WEST WILL BOTTOM OUT OVER THE REGION SATURDAY...POSSIBLY ENHANCING LINGERING MOISTURE ALONG THE STALLED SHEAR LINE. THE MOST LIKELY LOCATIONS FOR HEAVY RAINFALL AT THIS TIME WILL BE WINDWARD BIG ISLAND AND MAUI. DURING THIS TIME...DRIER NORTHEASTERLY FLOW WILL BECOME ESTABLISHED ON KAUAI AND OAHU. POST FRONTAL NORTHEAST WINDS WILL BECOME EASTERLIES ON SUNDAY AS A SURFACE RIDGE BUILDS NORTH OF THE STATE. THE TRADES WILL NOT LAST LONG. WINDS WILL BEGIN TO VEER OUT OF THE SOUTHEAST AGAIN ON SUNDAY NIGHT AS ANOTHER FRONT APPROACHES FROM THE NORTHWEST. FORECAST MODELS ARE IN BETTER AGREEMENT IN HANDLING NEXT WEEK/S FRONT. FOR NOW...THE FRONT IS EXPECTED TO REACH KAUAI ON TUESDAY THEN SLOWLY MOVE DOWN TO MAUI BY THURSDAY. && .MARINE...SURF WILL REMAIN BELOW THE ADVISORY LEVEL FOR THE NEXT FEW DAYS BUT A LARGE NORTHWEST SWELL WILL BUILD TUESDAY NIGHT. IF THE SWELL IS AS LARGE AS THE WAVE WATCH III MODEL SHOWS...SURF WILL EXCEED WARNING LEVELS ACROSS NORTH AND WEST FACING SHORES ON WEDNESDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && WROE
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.